MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20295000
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Infectious Otitis Externa (4814)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4), technical investigation concluded: a device history record review has not been completed as the provided sn could not be found.The clinical investigation concluded: clinical evaluation of the event: it was reported that the user got diagnosed with otitis externa on 14aug2024 and was prescribed antibiotic drops (floxacin), dexamethasone drops, hydrocortisone cream and mupirocin ointment.Symptoms started as discomfort which gradually worsened and include pain, inflammation, irritation on the posterior aspect of the tragus and lateral canals of both ears.This is not a first time user and he has not experienced this issue before.No known history of allergies, hypersensitivities of fungal infections.The user was recommended to hear earmolds out of ears to help ears heal and a remake of earmolds to fit better and prevent issue.The user followed up with a medical professional but it is not known what the outcome of the appointment was.Clinical evaluation according to clin eval plan&rpt, other acc: earmolds may be made of acrylic or soft silicone material.As earmolds are designed to have skin contact, the material used is biocompatible and a biological evaluated according to procedure corp proc,biol evaluation.Hearing aids are typically being worn many hours per day and it is not uncommon that the skin contact can cause minor skin irritation.However, many users get accustomed to the material and the itching or irritation.In rare cases, an allergic reaction to the earmolds can develop.In some cases, treatment with topical steroid and/or antibiotics will be necessary to stop the skin irritation.A temporary pause in the hearing aid use, or modification to the earmold shape by the hearing care professional, is also recommended to help the healing process.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk assessment concluded: the risk of skin irritation / (allergy type symptoms) are generally known, considered in the risk analysis, mitigated, communicated to the user and as such deemed to be of an acceptable nature.Manufacturer's investigation is final.This is a late report.This is a a combined (initial and final) report.
 
Event or Problem Description
It was reported that the user experienced discomfort which gradually worsened to pain, inflammation and irritation on both ears over weeks to months.The user saw a medical professional who diagnosed the user with otitis externa and prescribed antibiotics and steriods (floxacin and dexamethasone ear drops, hydrocortisone cream, and mupirocin ointment) no known history of allergies, hypersensitivities of fungal infections no further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20461779
Report Number3005650109-2024-00088
Device Sequence Number18350600
Product Code OSM
UDI-Device Identifier05708296140633
UDI-Public05708296140633
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20295000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient SexMale